Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Four-dimensional lattice rules generated by skew-circulant matrices

Authors: J. N. Lyness and T. Sørevik
Journal: Math. Comp. 73 (2004), 279-295
MSC (2000): Primary 65D32; Secondary 42A10
Published electronically: June 3, 2003
MathSciNet review: 2034122
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the class of skew-circulant lattice rules. These are $s$-dimensional lattice rules that may be generated by the rows of an $s \times s$ skew-circulant matrix. (This is a minor variant of the familiar circulant matrix.) We present briefly some of the underlying theory of these matrices and rules. We are particularly interested in finding rules of specified trigonometric degree $d$. We describe some of the results of computer-based searches for optimal four-dimensional skew-circulant rules. Besides determining optimal rules for $\delta = d+1 \leq 47,$ we have constructed an infinite sequence of rules ${\hat Q}(4,\delta)$ that has a limit rho index of $ 27/34 \approx 0.79$. This index is an efficiency measure, which cannot exceed 1, and is inversely proportional to the abscissa count.

References [Enhancements On Off] (What's this?)

  • [CoLy01] R. Cools and J. N. Lyness Three and four-dimensional K-optimal lattice rules of moderate trigonometric degree, Math. Comp. 70 (2001), no. 236, 1549-1567. MR 2002b:41026
  • [CoSl96] R. Cools and I. H. Sloan, Minimal cubature formulae of trigonometric degree, Math. Comp. 65 (1996), no. 216, 1583-1600. MR 97a:65025
  • [Dav94] P. J. Davis, Circulant Matrices: Second Edition, AMS Chelsea Publishing Company, 1994. MR 81a:15003
  • [Lyn89] J. N. Lyness, An introduction to lattice rules and their generator matrices, IMA J. Numer. Anal. 9 (1989), 405-419. MR 91b:65029
  • [LyCo00] J. N. Lyness and R. Cools, Notes on a search for optimal lattice rules, in Cubature Formulae and Their Applications (M. V. Noskov, ed.), pp. 259-273, Krasnoyarsk STU, 2000. Also available as Argonne National Laboratory Preprint ANL/MCS-P829-0600.
  • [Min11] H. Minkowski, Gesammelte Abhandlungen, reprint (originally published in 2 volumes, Leipzig, 1911), Chelsea Publishing Company, 1967.
  • [Mys88] I. P. Mysovskikh, Cubature formulas that are exact for trigonometric polynomials, Metody Vychisl. 15 (1988), 7-19 (Russian). MR 90a:65050
  • [Nos91] M. V. Noskov, Cubature formulas for functions that are periodic with respect to some of the variables, Zh. Vychisl. Mat. Mat. Fiz. 31 (1991), no. 9, 1414-1418 (Russian). Summary Math. Rev. MR 92i:65052
  • [SlJo94] I. H. Sloan and S. Joe, Lattice methods for multiple integration, Oxford University Press, 1994. MR 96a:65026
  • [SøMy01] T. Sørevik and J. F. Myklebust, GRISK: An Internet based search for K-optimal lattice rules, in Proceedings of PARA2000, Lecture Notes in Computer Science 1947, pp. 196-205, Springer Verlag, 2001.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65D32, 42A10

Retrieve articles in all journals with MSC (2000): 65D32, 42A10

Additional Information

J. N. Lyness
Affiliation: Mathematics and Computer Science Division, Argonne National Laboratory, 9700 South Cass Avenue, Argonne, Illinois 60439-4844, and School of Mathematics, The University of New South Wales, Sydney 2052, Australia

T. Sørevik
Affiliation: Department of Informatics, University of Bergen, N-5020 Bergen, Norway

Keywords: Multidimensional cubature, optimal lattice rules, skew-circulant matrices, $K$-optimal rules, and optimal trigonometric rules.
Received by editor(s): October 5, 2001
Received by editor(s) in revised form: May 23, 2002
Published electronically: June 3, 2003
Additional Notes: This work was supported by the Mathematical, Information, and Computational Sciences Division subprogram of the Office of Advanced Scientific Computing Research, U.S. Department of Energy, under Contract W-31-109-Eng-38.
Article copyright: © Copyright 2003 University of Chicago

American Mathematical Society